Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 12, 834 - 837

Klinische Praktijk

Psychotic symptoms as a side-effect of omeprazole

V. Vanwing, S. Schevenels, C. Klockaerts, M. Danckaerts

A 12-year-old girl with no psychiatric history developed psychotic symptoms, including formal thought disorder and delusional ideas after omeprazole was initiated. Given the co-occurrence of omeprazole initiation and the start of these symptoms, omeprazole was discontinued and replaced by ranitidine which led to immediate symptom reduction followed by complete remission. Although the proton pump inhibitor (ppi) omeprazole is considered safe and is commonly prescribed, it can cause rare major psychiatric side-effects. Despite conducting a literature search to uncover a possible causal mechanism to explain these side-effects, no conclusive explanatio was found.

keywords omeprazole, psychotic symptoms, ppi